Candesartan Amilodipine side effects? - High Blood Pressu...

High Blood Pressure Support

3,942 members994 posts

Candesartan Amilodipine side effects?

David1812 profile image

I was diagnosed with high blood pressure at the end of September I started taking Amilodipine 10mg but this drug on its own did not lower my bp very much I started @ 160-170/100 I was then added Ramipril 1.25 - 5mg but I felt bad with headaches stiff neck and feeling dizzy and vagueness. I was then put on Candesartan currently on 8 mg bp is now 140-150/85-90 but I'm still struggling with what I think are side effects bouts of feeling dizzy almost constant tinnitus occasional headache and general tiredness. I'm not sure if the drugs are the problem or maybe my bp is not low enough yet. I have reduced Amilodipine to 5mg with a view to remove it altogether to see if this drug is causing my problems. My GP is not that helpful I had to push him to change to Candesartan but 3 months on I've only had a few days were I have felt OK so it is started to get me down.

10 Replies

Hi happy xmas. I am suprised you are on amlodopine as well as candesarten. I had bad reactions to amlodopine so was put on candesarten instead. My combination is candesarten, bendroflumethzide and doxazozin which has kept my bp at roughly 110/60 gor the last 18 yrs.

Mann43 profile image
Mann43 in reply to Morgan

Hello Morgan. Glad to hear that ur bp is under control very much. But can u elaborate is it due to medicines only or ur taking care of diet exercise or any stuff like that to control it. Cause seen many people taking medicines but not able to control it effectively.

Morgan profile image
Morgan in reply to Mann43

Hi, no its just the drugs that keep it under control, i have periods where I diet/exercise but to be honest they are short lived and i am quite overweight at the moment and this is probably the reason for any tiredness and dizziness i have now together with my age - i also have ITP which also causes tiredness.

David1812 profile image
David1812 in reply to Morgan

My Doctor told me it was now common to use a 2 drug treatment but I wish he hadn't as it makes it difficult to work which drug is giving the side effects. My bp was 146/88 this morning a few days ago I went from 10mg of Amilodipine to 5 mg I am now considering stopping it altogether and just going with 8mg Candesartan. I won't be seeing my Dr again until early January but I don't want to wait that long as I'm fed up with the headaches and dizzy spells

David1812 profile image
David1812 in reply to Morgan

What sort of bad reactions did you have with Amilodipine? I get tinnitus quite a lot along with headaches dizzy spells and fatigue.

Morgan profile image
Morgan in reply to David1812

I was on it for a month, so fatigued I couldn't walk up the hill to work. My ankles were always swollen in the evening so my gp switched me to Candesarten.

David1812 profile image
David1812 in reply to Morgan

Yesterday I stopped taking Amilodipine but by lunchtime my bp was up to 170/105 so I took 10mg to get my bp back down back to 145/90 now I will have to discuss this with my doctor when I next see him to see what can be done

I was on Anopidine for 3 months and I got Tinnitus straight away.Now on Candesartin and still have Tinnitus.Sinus and headaches.Also very achey in arms back and shoulders.Also have Hernia and now Gerd.Dont know what causes what.All meds have side effects don't they.Think I may need a combi med. but it is hard to get a Dr.even over the phone in these worrying times which I am sure is making us all more anxious.

David1812 profile image
David1812 in reply to onadiet

I changed to Felodipine 10 mg and now have Ramipril 5mg I still get Tinnitus and also hve headache slight dizziness, aches like you describe and a lack of energy but not all the time I have days when I'm fine just don't know what triggers the side effects

I was put on candesarten by the hospital but within days I was feeling sick, had the runs and a screaming headache. My doctor has now put me on to enalapril and so far I seem to be OK. Keeping my fingers crossed!

You may also like...